Question: What medications should I avoid taking with statins?
Answer: Statins are very effective drugs, but just like any drug, there are possible side effects, and there are also possible interactions with other drugs.
So, my advice to you is that if you are on any drug, when you're given a new drug, ask your doctor about whether that's an appropriate combination.
Or your pharmacist, your pharmacist sometimes can have very important information to help with this.
For people who are taking some kinds of statins, other drugs that affect the way that the liver takes care of the statin can have an important effect on increasing the levels of the statin drug and the potential side effects and problems that you could get into with statins. Some of the examples of medications which can cause problems include erythromycin antibiotic, certain blood pressure medications, like diltiazem or verapamil, and even some foods, for example, grapefruit juice can cause increased side effects with statins.
So again, ask your doctor or your pharmacist, if you're on a statin, about any new drugs that you're put on to make sure that it's a safe combination.
Previous: Why Are So Many People Taking Statins?